MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/NDL 22X1-1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/NDL 22X1-1/2 RB; PISTON SYRINGE
Model Number 309574
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd syringe 3ml ll w/ndl 22x1-1/2 rb contained foreign matter.The following information was provided by the initial reporter: "it was reported that the tip of the needle is contaminated.".
 
Additional Manufacturer Narrative
H6: investigation summary three photos were received and evaluated.One photo showed a loose 3ml syringe with needle (p/n 309574) and a blisterpak from batch #9008860.Two photos showed the uncapped needle which had a white foreign matter in the fluid path protruding out of the needle tip and leaking onto the bevel.The observed condition was non-conforming per product specification.Potential root cause for foreign matter defect is associated with the needle supplier¿s manufacturing process.The photos were forwarded to the needle supplier for further evaluation and investigation.Further investigation performed at needle supplier site.Based on the investigation and with the sample analysis the symptom reported by the customer is confirmed.Potential root cause for foreign matter defect is associated with assembly line.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD SYRINGE 3ML LL W/NDL 22X1-1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12960052
Report Number1213809-2021-00801
Device Sequence Number1751105
Product Code FMF
UDI-Device Identifier30382903095743
UDI-Public30382903095743
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Model Number309574
Device Catalogue Number309574
Device Lot Number9008860
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer12/10/2021
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown